Depression and Weight Issues Have you been diagnosed with depression, are possibly on depression medication, and find it affects your weight loss efforts? Post here for support!

Reply
 
Thread Tools
Old 01-05-2011, 10:47 AM   #1  
lanee
Thread Starter
 
Laneebm's Avatar
 
Join Date: Nov 2004
Location: Louisiana
Posts: 146

S/C/G: 225/215/140

Height: 5'2 1/2

Smile Major depression/weight gain

I have major depression and some of the meds. have made me gain some weight.. And maybe slowed down my metabolism.. Meds. like Lexapro and Abilify and anxiety meds.. Lamictal? Not sure about that one for weight gain..
But I will persevere on my weight loss journey.. Have a long way to go.. But that is ok..
Laneebm is offline   Reply With Quote
Old 01-11-2011, 04:51 PM   #2  
J.la
 
j0lamo01's Avatar
 
Join Date: Jan 2011
Posts: 288

Height: 5'0''

Default

I have taken Lamictal and it does not cause weight gain, The other meds your listed probably do. I know the feeling I am on Serequel and I have gained 40 lbs on it and it is an anti-psychotic and my doctor said all of those cause weight gain so there is no alternative.
Hang in there! We just have to try 3 times as hard as everyone else which isn't fair, but I am determined. Looks like you have lost 10 lbs thats awesome! keep up the good work!
j0lamo01 is offline   Reply With Quote
Old 01-11-2011, 06:43 PM   #3  
Chubette
 
DarwinsTheory's Avatar
 
Join Date: Jan 2011
Location: Indiana
Posts: 9

S/C/G: 243/243/140

Height: 5'4"

Default

I am also on a slew of anti-depressants...makes you feel crazy. Anyway..so many cause weight gain! I have gained 40 pounds since October due to them. I am just going to have to work harder. Good Luck!
DarwinsTheory is offline   Reply With Quote
Old 01-12-2011, 05:10 PM   #4  
Squeeee
 
Squishy90's Avatar
 
Join Date: Jan 2011
Location: Brooklyn, NY
Posts: 47

S/C/G: 200/161/110

Height: 4"11

Default

A short while after I started lexapro, i gained about 40 pounds. But i'm really not sure if it's because of the pills
Squishy90 is offline   Reply With Quote
Old 01-16-2011, 07:31 PM   #5  
lanee
Thread Starter
 
Laneebm's Avatar
 
Join Date: Nov 2004
Location: Louisiana
Posts: 146

S/C/G: 225/215/140

Height: 5'2 1/2

Post

With Paxil Cr I had gained 40 lbs.. Nothing nice there. Except that it did help with the depression for a long time.. Years.. Don't take that one anymore..
I take Lexapro now with Ablilify.. Works wonders for me!!! I haven't gained anything on Lexapro.. But everyone is different.. Good luck..
Laneebm is offline   Reply With Quote
Old 01-17-2011, 01:11 PM   #6  
We'll go with that!
 
LightRaven's Avatar
 
Join Date: Jan 2011
Location: Philadelphia
Posts: 215

S/C/G: 262/230/175

Height: 5'7"

Default

I gained at the very least 40-50 lbs when I was on Seroquel, Lexapro and Abilify. It's the Seroquel that I found to be the most difficult aspect of the medicine (I have dythsmia, but if I have a major depressive episode, I have BPD traits- for which I have been major episode free and med free for fiver years now- knocking on wood!!).

I was instructed to take the Seroquel at night, it's an anti-psychotic but also will help you sleep. Let me tell you- if you don't go to sleep within 20 mins of taking it, you can be prone to uncontrollable middle of the night eating. It was like smoking pot. Not only was I loopy, but I wanted to eat anything that wasn't nailed down!

Hang in there. The important thing is that you feel better. I know it seems like a vicious circle, because you feel depressed and your weight isn't helping. ( I also hope that you are in some sort of behavioral therapy or counseling!!) But hand in there

Last edited by LightRaven; 01-17-2011 at 01:12 PM.
LightRaven is offline   Reply With Quote
Old 01-17-2011, 05:56 PM   #7  
on a mission
 
Esha's Avatar
 
Join Date: Jan 2011
Location: Malaysia
Posts: 64

S/C/G: 83kg/68kg/65kg

Height: 5'3"

Default

I gained a lot of weight when i was on Lithium and Seroquel. LightRaven's right, with Seroquel, you tend to have a lot of late night eating/binging. Now, I am on Abilify, Lamictal, Rivotril and Valdoxan for Bipolar II, depression and anxiety. So far, I think Abilify might be hindering progress in terms of my weight loss but I am not so sure about it yet. Ive been reading online that Abilify causes weight gain. I have been exercising lately, and so far the scale hasn't budged. At least I am maintaining I guess. Hope this helps. Take care.
Esha is offline   Reply With Quote
Old 01-17-2011, 08:56 PM   #8  
Senior Member
 
BellaLucia's Avatar
 
Join Date: Jul 2006
Location: Bowie, MD
Posts: 1,782

S/C/G: 330/315/154

Height: 5'6

Default

I was a zombie on Seroquel and Halidol is the devil, I gained 100lb in 2 months due to Halidol!
BellaLucia is offline   Reply With Quote
Old 01-17-2011, 09:38 PM   #9  
We'll go with that!
 
LightRaven's Avatar
 
Join Date: Jan 2011
Location: Philadelphia
Posts: 215

S/C/G: 262/230/175

Height: 5'7"

Default

Quote:
Originally Posted by FoodObsessed View Post
I was a zombie on Seroquel and Halidol is the devil, I gained 100lb in 2 months due to Halidol!
Wow! I can't even imagine gaining 100lbs in two months. It kind of puts it into perspective the huge difference there is trying to lose weight when you've gained it "normally" and opposed to forcibly gaining weight because of medicine (and the mental health thing isn't helping either. It's hard to take care of yourself when you are sad)

All the diet "geniuses" out there always say "you didn't gain 50lbs in a month, so you can't take it off in a month either"... what do they have to say about that?

And doctors prescribe us medicine because the benefits outweigh the side effects. I dunno, everyone reacts differently to medicine, but that is a scary side effect!

LR
LightRaven is offline   Reply With Quote
Old 01-17-2011, 11:37 PM   #10  
Senior Member
 
BellaLucia's Avatar
 
Join Date: Jul 2006
Location: Bowie, MD
Posts: 1,782

S/C/G: 330/315/154

Height: 5'6

Default

Lol LightRaven!
BellaLucia is offline   Reply With Quote
Reply

Related Topics
Thread Thread Starter Forum Replies Last Post
Weight gain with meds? Jtjoray Depression and Weight Issues 39 11-18-2006 10:54 PM


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -4. The time now is 07:51 PM.


We are a participant in the Amazon Services LLC Associates Program, an affiliate advertising program designed to provide a means for us to earn fees by linking to Amazon.com and affiliated sites.
Copyright 2018 MH Sub I, LLC dba Internet Brands. All rights reserved. Use of this site indicates your consent to the Terms of Use.